MAUDE Adverse Event Report: DEPUY SPINE INC VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR

DEPUY SPINE INC VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR
Model Number 286740020
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2021, that during an incoming inspection the loaner set department was noticed that the instrument¿s locking screws is seized up.There was no surgery and patient involvement.This complaint involves one (1) device.This report is for (1) viper3d compressor/distractor.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9.Date device returned to manufacturer.H6 - codes updated to imdrf codes.Visual inspection: the viper3d compressor/distractor was returned and received at us cq.Visual inspection of the complaint device showed that the rotational locking screw on secondary body is jammed and cannot be loosened.However the pivoting sleeve was rotating freely and was not locked.Additionally, signs of field usage were observed on the device.No other issues were identified with the returned device.Functional test: during functional test, the device was able to lock/unlock and was functioning in all the three functions (d, n and c), but the rotational locking screw on secondary body is jammed and cannot be loosened.The pivoting sleeve was unable to be locked as the jammed rotational locking screw could not be loosened or tightened.This could have caused the complaint condition.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Investigation conclusion: the complaint condition was confirmed for the viper3d compressor/distractor.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to the damaged internal components or debris ingress.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a review of the receiving inspection (ri) for compressor/distractor rack was conducted identifying that was released.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER3D COMPRESSOR/DISTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13062784
Report Number1526439-2021-02611
Device Sequence Number1661651
Product Code HWB
UDI-Device Identifier10705034214757
UDI-Public10705034214757
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286740020
Device Catalogue Number286740020
Device Lot NumberGM3627801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown